Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Conformal Geometry and Dynamics
Conformal Geometry and Dynamics
ISSN 1088-4173

 

Cubic polynomial maps with periodic critical orbit, Part II: Escape regions


Authors: Araceli Bonifant, Jan Kiwi and John Milnor
Journal: Conform. Geom. Dyn. 14 (2010), 68-112
MSC (2010): Primary 37F10, 30C10, 30D05
Published electronically: March 9, 2010
Erratum: Conform. Geom. Dyn. 14 (2010), 190-193.
MathSciNet review: 2600536
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The parameter space $ \mathcal{S}_p$ for monic centered cubic polynomial maps with a marked critical point of period $ p$ is a smooth affine algebraic curve whose genus increases rapidly with $ p$. Each $ \mathcal{S}_p$ consists of a compact connectedness locus together with finitely many escape regions, each of which is biholomorphic to a punctured disk and is characterized by an essentially unique Puiseux series. This note will describe the topology of $ \mathcal{S}_p$, and of its smooth compactification, in terms of these escape regions. In particular, it computes the Euler characteristic. It concludes with a discussion of the real sub-locus of $ \mathcal{S}_p$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Conformal Geometry and Dynamics of the American Mathematical Society with MSC (2010): 37F10, 30C10, 30D05

Retrieve articles in all journals with MSC (2010): 37F10, 30C10, 30D05


Additional Information

Araceli Bonifant
Affiliation: Department of Mathematics, University of Rhode Island, Kingston, Rhode Island 02881
Email: bonifant@math.uri.edu

Jan Kiwi
Affiliation: Facultad de Matemáticas, Pontificia Universidad Católica, Casilla 306, Correo 22, Santiago de Chile, Chile
Email: jkiwi@puc.cl

John Milnor
Affiliation: Institute for Mathematical Sciences, Stony Brook University, Stony Brook, New York 11794-3660
Email: jack@math.sunysb.edu

DOI: http://dx.doi.org/10.1090/S1088-4173-10-00204-3
PII: S 1088-4173(10)00204-3
Received by editor(s): September 3, 2009
Published electronically: March 9, 2010
Additional Notes: The first author was partially supported by the Simons Foundation
The second author was supported by Research Network on Low Dimensional Dynamics PBCT/CONICYT, Chile
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.